Texas, 2005Hail and Damaging Wind in Texas, July 29, 2005
July 29, 2005 · NWS HGX · 2 events in 1 county or zone
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $26,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 29, 1:48 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 29, 1:48 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
248 PM CDT FRI JUL 29 2005
.DISCUSSION...
THE SUBTROPICAL RIDGE WILL REMAIN A PLAYER IN SE TX WEATHER OVER
THE NEXT SEVEN DAYS. HOWEVER...THE TUTT WILL BE DRIFTING WEST OVER
SE TX LATE IN THE WEEKEND AND EARLY NEXT WEEK. OVER THE NEXT TWO
TO THREE DAYS...DRIER AIR THAT IS EVIDENT IN THE WATER VAPOR WILL
MOVE OVERHEAD TO BRING A BRIEF DRIER WEATHER PATTERN.
LIKED A COMBINATION OF THE GFS AND THE ETA THROUGH SATURDAY...THEN
A COMBINATION OF THE GFS AND ECMWF STARTING SUNDAY. THE WEAK
PATTERN NEAR THE SURFACE MAY RESULT IN A SEABREEZE TRYING TO
ESTABLISH ITSELF TOMORROW AND SATURDAY...HOWEVER FELT THAT THE
CHANCES WERE LESS THAN 20 PERCENT. THE POPS GET A BIT DICIER ON
SUNDAY AND MONDAY WITH THE TROUGH ALOFT DRIFING OVERHEAD. DECIDED
TO ADD ISOLATED POPS TO MOST OR ALL OF THE COASTAL WATERS THROUGH
SUNDAY...THEN PUSH THOSE SLOWLY WESTWARD SATURDAY NIGHT AND SUNDAY
TO INCLUDE LOCATIONS THAT WOULD BE AFFECTED BY A SEABREEZE.
ADDED POPS MONDAY...THEN STAYED WITH THE CURRENT FORECAST THE
REMAINDER OF THE EXTENDED.
FOR TEMPERATURES DECIDED TO GO CLOSE TO A COMPROMISE BETWEEN THE
MET AND FWC GUIDANCE OVER THE NEXT FEW DAYS. KEPT THINGS PRETTY
CLOSE TO THE CURRENT FORECAST BEYOND SATURDAY.
PL-40
&&
.MARINE...
NORTH WIND HOLDING ON AGAINST SEABREEZE EFFECT THIS AFTERNOON. MAY SEE
A LATE SHIFT IN THE WINDS BEFORE DROPPING L/V OVERNIGHT. MORE OR LESS
THE SAME OVER THE WEEKEND AS THE WEAK FRONTAL BOUNDARY LINGERS AND
NO SIGNIFICANT PRESSURE GRADIENT EITHER INLAND OR OVER THE GULF. BY
MID WEEK HIGH PRESSURE IS EXPECTED TO BUILD OVER THE GULF
INCREASING THE SOUTH SOUTHEAST GRADIENT OVER THE NORTH WEST GULF
AND SENDING REMNANT FRONT BACK INLAND WELL NORTH OF THE COAST.
30
&&
.AVIATION...
ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED 20-01Z POSSIBLY
IMPACTING THE BIG AIRPORTS. BETTER CHANCE AT CLL WITH CLUSTER OF
THUNDERSTORMS WEST OF AREA AT 230 PM. OUTFLOW FROM THIS ACTIVITY
COULD REACH CLL 2O-22Z. OTHERWISE VFR CLOUD HEIGHTS THEN MOSTLY
CLEAR 06-13Z TIME FRAME WITH WINDS LESS THAN 5 KNOTS. SIMILAR
SCENARIO EXPECTED SATURDAY.
30
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 71 98 72 98 71 / 20 10 10 10 10
HOUSTON (IAH) 72 97 71 97 72 / 30 10 10 10 10
GALVESTON (GLS) 80 92 80 92 80 / 30 10 10 10 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 29, 11:49 AM CST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1249 PM CDT FRI JUL 29 2005
GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-301200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
1249 PM CDT FRI JUL 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST TEXAS THIS
AFTERNOON. STORM MOTION UNDER 10 MPH WILL ALLOW SOME STORMS TO
PRODUCE LOCALLY HEAVY RAINFALL. ISOLATED RAINFALL AMOUNTS OF 1 TO 2
INCHES COULD OCCUR.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Thunderstorm Wind, Brazoria
- When
- July 29, 3:06 PM CST
- Where
- Brazoria County, 5 mi E of Freeport
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $17,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.950, -95.250
Street signs blown down and 2x6 boards snapped in Surfside.
Hail, Brazoria
- When
- July 29, 3:06 PM CST
- Where
- Brazoria County, 5 mi E of Freeport
- Measured
- 1 in hail
- Property damage
- $9,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.950, -95.250
Quarter-size hail in Surfside.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm in Nevada, July 29, 200530 injured · 1 event
- Hail in South Dakota, July 29, 2005$1.4 million · 2.5 in hail · 1 event
- Wildfire in Colorado, July 29 to 31, 2005$300,000 · 1 event
- Flash Flooding and Flood in Georgia, July 29, 2005$56,000 · 3 events
- Lightning Strike in Florida, July 29, 2005$50,000 · 1 event
- Dust Storm and Damaging Wind in Arizona, July 29, 2005$25,000 · 60 kt wind · 2 events
- Flash Flooding and Hail in California, July 29, 2005$15,000 · 52 kt wind · 11 events
- Damaging Winds in Georgia, July 29, 200560 kt wind · 4 events
- Damaging Winds in Utah, July 29, 200569 kt wind · 3 events
- Damaging Wind in Alabama, July 29, 2005$11,000 · 52 kt wind · 1 event
- Damaging Winds in South Carolina, July 29, 200555 kt wind · 2 events
- Damaging Wind and Lightning Strike in Florida, July 29, 200550 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458963, 5458964.